Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Mar 2, 2021, 3:52 AM EST. It took effect at Mar 2, 2021, 10:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2021, 3:52 AM EST (08:52 UTC)
- In effect from
- Mar 2, 2021, 10:00 PM EST
- Expired
- Mar 3, 2021, 3:43 AM EST
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
829 WHUS71 KLWX 020852 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 352 AM EST Tue Mar 2 2021 ANZ531>533-537-539>541-021700- /O.CON.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.CON.KLWX.SC.Y.0052.210302T1100Z-210302T2000Z/ /O.NEW.KLWX.SC.Y.0053.210303T0300Z-210303T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 352 AM EST Tue Mar 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 15 to 20 kt with gusts up to 35 kt and waves 2 to 4 ft. For the first Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt. For the second Small Craft Advisory, southwest winds around 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Tidal Potomac from Cobb Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...For the Gale Warning, until 6 AM EST early this morning. For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to 6 AM EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ534-543-021700- /O.CON.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.CON.KLWX.SC.Y.0052.210302T1100Z-210302T2000Z/ /O.NEW.KLWX.SC.Y.0053.210303T0300Z-210303T1700Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 352 AM EST Tue Mar 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 35 kt and waves 2 to 4 ft. For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. For the second Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Gale Warning, until 6 AM EST early this morning. For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to noon EST Wednesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ530-542-021700- /O.CON.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.CON.KLWX.SC.Y.0052.210302T1100Z-210302T2000Z/ Chesapeake Bay north of Pooles Island MD- Patuxent River to Broomes Island MD- 352 AM EST Tue Mar 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...For the Gale Warning, northwest winds 15 to 20 kt with gusts up to 35 kt. For the Small Craft Advisory, northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Patuxent River to Broomes Island MD and Chesapeake Bay north of Pooles Island MD. * WHEN...For the Gale Warning, until 6 AM EST early this morning. For the Small Craft Advisory, until 3 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ535-536-538-021700- /O.CON.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 352 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Patapsco River including Baltimore Harbor. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
5 follow-up statements
217 WHUS71 KLWX 020934 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 434 AM EST Tue Mar 2 2021 ANZ531>533-537-539>541-021745- /O.CAN.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.EXT.KLWX.SC.Y.0052.210302T0934Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 434 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt. For the second Small Craft Advisory, southwest winds around 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Chester River to Queenstown MD, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-021745- /O.CAN.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.EXT.KLWX.SC.Y.0052.210302T0934Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1700Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 434 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. For the second Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to noon EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-542-021745- /O.CAN.KLWX.GL.W.0008.000000T0000Z-210302T1100Z/ /O.EXT.KLWX.SC.Y.0052.210302T0934Z-210302T2000Z/ Chesapeake Bay north of Pooles Island MD- Patuxent River to Broomes Island MD- 434 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Patuxent River to Broomes Island MD and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ535-536-538-021745- /O.CON.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- 434 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, and Patapsco River including Baltimore Harbor. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
727 WHUS71 KLWX 021146 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 646 AM EST Tue Mar 2 2021 ANZ531>533-537-539>541-022000- /O.CON.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 646 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and waves of 2 to 4 feet. For the second Small Craft Advisory, southwest winds around 10 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Chester River to Queenstown MD, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-022000- /O.CON.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1700Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 646 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST WEDNESDAY... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. For the second Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island, and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...For the first Small Craft Advisory, until 3 PM EST this afternoon. For the second Small Craft Advisory, from 10 PM this evening to noon EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-022000- /O.CON.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 646 AM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
545 WHUS71 KLWX 022015 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 315 PM EST Tue Mar 2 2021 ANZ531>533-537-539>541-030415- /O.EXP.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 315 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR THIS AFTERNOON HAS EXPIRED... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Chester River to Queenstown MD, Eastern Bay, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 10 PM this evening to 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-030415- /O.EXP.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1700Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 315 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON EST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR THIS AFTERNOON HAS EXPIRED... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...From 10 PM this evening to noon EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-022115- /O.EXP.KLWX.SC.Y.0052.000000T0000Z-210302T2000Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 315 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished. $$
005 WHUS71 KLWX 030232 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 932 PM EST Tue Mar 2 2021 ANZ531>533-537-539>541-031045- /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 932 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Chester River to Queenstown MD, Eastern Bay, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-031045- /O.CON.KLWX.SC.Y.0053.210303T0300Z-210303T1700Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 932 PM EST Tue Mar 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Tangier Sound and the inland waters surrounding Bloodsworth Island and Chesapeake Bay from Drum Point MD to Smith Point VA. * WHEN...Until noon EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
682 WHUS71 KLWX 030843 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 343 AM EST Wed Mar 3 2021 ANZ531>533-537-539>541-031645- /O.CAN.KLWX.SC.Y.0053.000000T0000Z-210303T1100Z/ /O.NEW.KLWX.SC.Y.0054.210304T1100Z-210304T2300Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- 343 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts around 25 kt. * WHERE...Chesapeake Bay from Pooles Island MD to Drum Point MD, Tidal Potomac from Cobb Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, and Choptank River to Cambridge MD and the Little Choptank River. * WHEN...From 6 AM to 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ534-543-031645- /O.CAN.KLWX.SC.Y.0053.000000T0000Z-210303T1700Z/ /O.NEW.KLWX.SC.Y.0054.210304T1100Z-210304T2300Z/ Chesapeake Bay from Drum Point MD to Smith Point VA- Tangier Sound and the inland waters surrounding Bloodsworth Island- 343 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts around 25 kt. * WHERE...Chesapeake Bay from Drum Point MD to Smith Point VA and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 6 AM to 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-031645- /O.NEW.KLWX.SC.Y.0054.210304T1100Z-210304T2300Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 343 AM EST Wed Mar 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts around 25 kt. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, Patapsco River including Baltimore Harbor, and Patuxent River to Broomes Island MD. * WHEN...From 6 AM to 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:48 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 2, 3:48 AM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
348 AM EST Tue Mar 2 2021
.SYNOPSIS...
High pressure over the Great Lakes will build overhead through
tonight. Low pressure will pass well to the south Wednesday. A
reinforcing cold front will cross the area Wednesday night. Canadian
high pressure will build toward the region Thursday through Saturday,
then move offshore early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure over the Great Lakes will build overhead today.
Stratocumulus clouds banking up against the Allegheny Front (and
in some instances spilling east of the mountains) should erode
as drier air works in this morning. The wind will start out
gusting 20 to 30 mph out of the northwest this morning, then
diminish after noon as the high pressure center builds overhead.
Temperatures today and tonight are expected to be about 5 to 10
degrees below normal. When factoring in the wind first thing
this morning, it may feel like it's in the teens and 20s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Low pressure developing over the northeastern Gulf of Mexico
is forecast to track across northern Florida and southern
Georgia, then into the Atlantic Ocean on Wednesday. This should
keep the northern extent of any precipitation and most clouds
from near the North Carolina/Virginia border southward.
A cold front is forecast to drop southward out of across the
area Wednesday night. A modest uptick in cloud cover and a few
sprinkles or flurries are possible. The wind will then shift to
the north/northwest and increase through Thursday, reinforcing
below normal temperatures.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Canadian high pressure will build overhead Friday through Friday
night bringing a continuation of dry and chilly conditions for
this time of year. Low pressure in the southern stream of the
jet will pass by to the south Saturday, and as of now it is
expected to remain far enough to the south so that dry and
chilly conditions will persist.
We will have to keep an eye on some northern stream energy that
will pass through our area Saturday night. If the energy is
strong enough, it may cause a few snow showers despite limited
moisture. However, confidence for that to occur is too low to
mention in the forecast at this time.
The high pressure will gradually move offshore Sunday through
Tuesday of next week; a return flow should allow for a moderating
trend in temperatures (especially by Tuesday of next week where
temperatures may be several degrees above climo).
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
VFR expected thru Sat. NW G20-25kt thru 18z, diminishing and
becoming S/SW tonight. W flow 5-10kt Wed, then N/NW 10-15G25kt
thru the end of the week.
&&
.MARINE...
High pressure over the Great Lakes will build overhead through
tonight. Northwesterly wind gusts of 20 to 25 knots are expected
through early afternoon before the high pressure center moves
overhead. A lighter southerly to westerly wind is forecast
tonight into Wednesday, though a period of southerly channeling
likely results in gusts to around 20 knots late this evening
into Wednesday morning. Gusty northerly to northwesterly winds
are forecast to return behind a reinforcing cold front Wednesday
night through much of the later part of the week.
&&
.HYDROLOGY...
The excess runoff from previous rainfall has entered the Potomac
River Basin. Flooding is expected across portions of the Potomac
River Basin through at least tonight before water levels subside
Tuesday and Wednesday. An extended period with several days of dry
weather is likely to persist for the rest of this week into early
next week.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 3 PM EST this afternoon for
ANZ530>534-537-539>543.
Small Craft Advisory from 10 PM this evening to 6 AM EST
Wednesday for ANZ531>533-537-539>541.
Gale Warning until 6 AM EST early this morning for ANZ530>534-
537-539>543.
Small Craft Advisory until 3 PM EST this afternoon for ANZ535-
536-538.
Small Craft Advisory from 10 PM this evening to noon EST
Wednesday for ANZ534-543.
&&
SYNOPSIS...BJL/DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...BJL
AVIATION...BJL/DHOF
MARINE...BJL/DHOF
HYDROLOGY...BJLHazardous weather outlook, Mar 2, 12:43 AM EST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1243 AM EST Tue Mar 2 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-021000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 1243 AM EST Tue Mar 2 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Gale Warning is in effect for the waters. Please consult the latest Flood Warnings for ongoing flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-021000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 1243 AM EST Tue Mar 2 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight Please consult the latest Flood Warnings for ongoing flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-021000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1243 AM EST Tue Mar 2 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight Please consult the latest Flood Warnings for ongoing flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.